Consult - History and Phy.
Sample Name: Gen Med Consult - 28
Description: The patient brought in by EMS with a complaint of a decreased level of consciousness.
(Medical Transcription Sample Report)
HISTORY OF PRESENT ILLNESS: The patient is an 85-year-old male who was brought in by EMS with a complaint of a decreased level of consciousness. The patient apparently lives with his wife and was found to have a decreased status since the last one day. The patient actually was seen in the emergency room the night before for injuries of the face and for possible elderly abuse. When the Adult Protective Services actually went to the patient's house, he was found to be having decreased consciousness for a whole day by his wife. Actually the night before, he fell off his wheelchair and had lacerations on the face. As per his wife, she states that the patient was given an entire mg of Xanax rather than 0.125 mg of Xanax, and that is why he has had decreased mental status since then. The patient's wife is not able to give a history. The patient has not been getting Sinemet and his other home medications in the last 2 days.
PAST MEDICAL HISTORY: Parkinson disease.
MEDICATIONS: Requip, Neurontin, Sinemet, Ambien, and Xanax.
ALLERGIES: No known drug allergies.
SOCIAL HISTORY: The patient lives with his wife.
GENERAL: The patient is cachectic and dehydrated. The patient is lethargic at this time. He answers minimally to only a few questions. He is not able to follow commands at this time.
HEENT: He has 2 lacerations on the face, which are sutured. The first one is in the middle of his forehead, and the second one is a lip laceration on his upper lip. Pupils are reactive to light. Extraocular movements are intact. Mucous membranes are dry.
NECK: Supple. No thyromegaly. No lymphadenopathy.
HEART: S1, S2 heard. No murmurs.
LUNGS: Clear with clear breath sounds.
ABDOMEN: Soft and nontender. Positive bowel sounds.
EXTREMITIES: No edema.
NEUROLOGIC: I cannot assess at this time.
1. Recent fall.
2. Altered mental status, possible exacerbation of Parkinson.
3. Dehydration, poor p.o. intake.
4. Suspect elderly abuse.
PLAN: We will admit the patient to the regular medical floor. We will give him IV fluids. We will restart his Sinemet.
Keywords: consult - history and phy., level of consciousness, parkinson disease, altered mental status, dehydration, elderly abuse, decreased level of consciousness, ems, parkinson, consciousness, xanax, sinemet, decreased,